I am hoping someone can help me out. 2 weeks ago I went completely off of 25 mg of Lexapro. The same day I started taking 10mg of the new medication Viibryd and am continuing to up the dose per instructions. I am experiencing light headedness and palpitations from Lexapro withdrawl as well as the side effects of the new medication. Does anyone know how long the withdrawls for Lexapro last even with being on a new medication? It has been 2 weeks now and not getting better. :(
No one knows the individual side effects of each of these drugs on YOUR system; however, I do not understand the reason your doctor would have you "cold turkey" Lexapro! After taking Lexapro for perhaps a long period of time, your doctor or pharmacist are the only ones who might "guess" at the length of time you may experience withdrawal symptoms from Lexapro. Personally, I believe two weeks is long enough!
I would demand that my physician determine if Viibryd may be contraindicated, subsequent to long-term usage of Lexapro. If it is not contraindicated, ask your physician if your current symptoms are more reflective of withdrawal from Lexapro or, perhaps, just the side effect of the "new" medication. Thus, you are giving the doctor the chance to decide if you should be taking Viibryd at all! I hope this helps!
While your doctor could have tapered you off the Lexapro to avoid some of this withdrawal, he didn't. You should be through the worst of the withdrawal by now. I suspect the light headedness and palpitations are more from the Viibryd. Viibryd is a very new antidepressant. I am very curious to see how people do on it. Side effects generally subside after the first few weeks so hang in there, you are almost out of the woods. If the side effects continue to be bothersome don't hesitate to notify the doctor. He needs to know how you are responding to the new medication.
Please keep in touch, I really am interested in how you progress on the Viibryd.
Hello, jlz123, it has been a few years since you posted this question. I hope you are doing well with your medication transition since then. I am trying to transition backwards from what you did in 2011. Going from Viibrid to Lexapro. I am not surprised of the side effects you had, and I am almost sure that they were mostly from the Viibrid, because I had almost identical effects, and I was on nothing when I started it. I was on Lexapro for one year, a few years ago, and I weaned off of it over 1-2 months, with no problems that I could remember. What I am concerned is weaning off something as strong as Viibryd to something like Lexapro. I posted this question independently, but I am interested in your personal thoughts. Thank you.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 30 Jan 2012 • 2 answers
Updated 4 Sep 2014 • 1 answer
Updated 7 Sep 2014 • 1 answer
Updated 6 Mar 2015 • 2 answers
Updated 19 Oct 2015 • 5 answers